Aa
A
A
Close
Avatar universal
Chiari malformation surgery chemical meningitis complication
Hello,

I completed my Chiari Malfmation surgery about 7 weeks ago and went home after 3 days in the hospital.

Once home I developed head pain, vomiting and went back into emergency room.

NS reports that I had chemical meningitis and gives heavy dose of steroids.  After 2 days I am able to go home again while finishing up a prescription dose of steroids.

After completing 1 week dose of steroids - the headaches (primarily in front of head and sinus area) start coming back.

Doc prescribes another 8 days dose of steroids (2mg) and I start feeling better but not completely revovered.

Question 1  - can the steroids remedy any chemical meningitis or dura reaction to the patch (cow membrane) permanently?

Question 2. - God forbid that my severe headaches return what would the best next steps be:  more steroids, spine tap, another CT/MRI?

Please let me know if any of this sounds familiar and what worked best.

Thanks

Cancel
1 Answers
Page 1 of 1
1667208 tn?1333111449
Hey, how did this turn out for you?

I had my decompression surgery for Chiari just over a year ago and got a pseudomeningecele that had to be repaired, went in last week and ended up with chemical meningitis, it has been a long week!  Taking my steroids but really hope this takes care of it.  I have a cow patch too!  did they diagnose you with a lumbar puncture?  That was no fun.  I am really hoping this will end quickly and never happen again, the chemical meningitis is worse than the surgery!  Hopefully you healed well.  -zygy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources